An analytic approach for calculating absolutely unstable inviscid modes of the boundary layer on a rotating disk

Turkyilmazoglu, M. and Gajjar, S. J. B. (2001) An analytic approach for calculating absolutely unstable inviscid modes of the boundary layer on a rotating disk. Studies in Applied Mathematics, 106 (4). pp. 419-435. ISSN 0022-2526

[img] PDF
Analytic_Approach.pdf
Restricted to Repository staff only

Download (182kB)
Official URL: http://www.blackwell-synergy.com/doi/abs/10.1111/1...

Abstract

An analytical treatment of inviscidly absolutely unstable modes is pursued using the long-wavelength asymptotic approach. It is shown using the inviscid Rayleigh scalings in conjunction with the linear critical layer theory that the rotating-disk boundary layer flow undergoes a region of absolute instability for some small azimuthal wave numbers. The analytically calculated branch points for the absolute instability are found to be in good agreement with those obtained via a numerical solution of the inviscid Rayleigh equation.

Item Type: Article
Subjects: MSC 2010, the AMS's Mathematics Subject Classification > 76 Fluid mechanics
Depositing User: Ms Lucy van Russelt
Date Deposited: 09 Aug 2006
Last Modified: 20 Oct 2017 14:12
URI: http://eprints.maths.manchester.ac.uk/id/eprint/459

Actions (login required)

View Item View Item